Alert archive / Louisiana / Small Craft Advisories in 2011

Small Craft Advisory 82, NWS Lake Charles, LA

April 12, 2011

NWS Lake Charles, LA issued this small craft advisory at Apr 12, 2011, 6:52 AM CDT. It took effect at Apr 12, 2011, 7:00 AM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2011, 6:52 AM CDT (11:52 UTC)
In effect from
Apr 12, 2011, 7:00 AM CDT
Expired
Apr 12, 2011, 10:00 AM CDT
In force
3 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted, in the capitals the NWS used until 2016.

400 
WHUS74 KLCH 121152
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
652 AM CDT TUE APR 12 2011

...NORTHERLY WINDS CONTINUE TO DIMINISH OVER THE COASTAL WATERS
THIS MORNING...

.WINDS OVER THE NEAR SHORE WATERS OUT TO 20 NM HAVE DIMINISHED
BELOW ADVISORY CRITERIA. OFFSHORE PLATFORMS IN THE OUTER WATERS
20 TO 60 NM OUT CONTINUE TO REPORT WINDS 20 TO 30 KNOTS.

GMZ470-472-475-121500-
/O.CAN.KLCH.SC.Y.0081.000000T0000Z-110412T1500Z/
/O.NEW.KLCH.SC.Y.0082.110412T1200Z-110412T1500Z/
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
652 AM CDT TUE APR 12 2011

...SMALL CRAFT ADVISORY CONTINUES IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS A SMALL CRAFT
ADVISORY...WHICH REMAINS IS IN EFFECT UNTIL 10 AM CDT THIS
MORNING.

* WINDS AND SEAS: NORTH WINDS 20 KNOTS WITH LOCALLY HIGHER
  GUSTS.SEAS 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ450-452-455-121300-
/O.CAN.KLCH.SC.Y.0081.000000T0000Z-110412T1200Z/
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
652 AM CDT TUE APR 12 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

OFFSHORE PLATFORMS AND BUOY DATA REPORT WINDS NOW BELOW ADVISORY CRITERIA.


$$

SWEENEY

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Apr 12, 6:26 AM CDT, 26 minutes earlier.

Area forecast discussion, Apr 12, 6:26 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
626 AM CDT TUE APR 12 2011

.DISCUSSION...
CONCERNING THE 12/12Z TAF ISSUANCE.

&&

.AVIATION...
A DRY AIR MASS HAS OVERTAKEN THE AVIATION FORECAST AREA WITH THE
RESULT BEING CLEAR SKIES. THESE CLEAR SKIES...ALONG WITH MAINLY
LIGHT NORTH TO NORTHEAST WINDS...AND VFR CONDITIONS WILL PREVAIL
THROUGH THE PERIOD.

RUA

&&

.PREV DISCUSSION... /ISSUED 355 AM CDT TUE APR 12 2011/

SYNOPSIS...HIGH PRESSURE OVER NORTH TEXAS MOVING INTO EAST TEXAS WILL
PROVIDE A COOL NORTHEAST FLOW OVER THE AREA TODAY. AS THE STACKED
HIGH PRESSURE RIDGE AXIS PASSES OVERHEAD TONIGHT, IDEAL
RADIATIONAL COOLING CONDITIONS WILL ALLOW TEMPERATURES TO FALL
INTO UNSEASONABLY LOW VALUES ABOUT 10 DEGREES BELOW NORMAL. A WEAK
RETURN FLOW WILL SET UP WEDNESDAY AFTERNOON AS THE HIGH MOVES
SLOWLY TO THE EAST. THIS WILL BRING A WARMING TREND WITH
INCREASING HUMIDITIES OVER THE REMAINDER OF THE WORK WEEK.

SHORT TERM...LOWERED TEMPERATURES TONIGHT BELOW INHERITED LEVELS
AND BELOW GUIDANCE TNITE AS WINDS DECOUPLE UNDER DRY AND CLEAR
CONDITIONS. THESE OVERNIGHT TEMPERATURES INTO THE UPPER 40S WERE
LAST FELT ABOUT A MONTH AGO OVER THE REGION.

LONG TERM...A DEEP LOW PRESSURE SYSTEM INTO THE UPPER MIDWEST
WHICH WILL DRAG A DRY PACIFIC COLD FRONT THROUGH ON
FRIDAY...KEEPING NEXT WEEKEND DRY WITH LOW HUMIDITIES.

SOME MUCH NEEDED RAINFALL IS INDICATED BEGINNING EARLY NEXT WEEK
COURTESY OF DEEP MOISTURE RETURNING IN RESPONSE TO HIGH PRESSURE
OVER THE SOUTHEASTERN STATES AND A DEVELOPING LOW PRESSURE SYSTEM
OVER THE SOUTHERN PLAINS. THE ASSOCIATED SLOW MOVING COLD FRONT
LOOKS TO BE DELAYED UNTIL LATER IN THE WEEK DUE TO BROAD TROFFING
ALOFT OVER THE WESTERN TWO THIRDS OF THE COUNTRY. THIS COULD ALLOW
FOR SEVERAL DAYS WITH AT LEAST SOME SHOWER ACTIVITY.

MARINE...SOME COLD ADVECTION OVER WARMER WATERS IN THE WAKE OF
THE LATEST COLD FRONT HAS KICKED UP THE WINDS OVER THE COASTAL
WATERS EARLY THIS MORNING. WINDS SHOULD DIMINISH CLOSER TO THE
MORE SHELTERED COAST BY DAYBREAK AND OVER THE OUTER WATERS BY MID-MORNING
AS HIGH PRESSURE BUILDS IN FROM THE NORTHWEST.

SWEENEY

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  80  48  79  58  82 /   0   0   0  10  10
KBPT  80  51  78  63  82 /   0   0   0  10  10
KAEX  78  47  80  56  81 /   0   0   0  10  10
KLFT  81  49  80  58  81 /   0   0   0  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM CDT THIS MORNING FOR THE
     FOLLOWING ZONES: WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
     EXTENDING FROM 20 NM TO 60 NM...WATERS FROM INTRACOASTAL
     CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...
     WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
     LA EXTENDING FROM 20 NM TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 7 AM CDT THIS MORNING FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH
     ISLAND, TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL
     CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM.

&&
Hazardous weather outlook, Apr 12, 4:30 AM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
430 AM CDT TUE APR 12 2011

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-130930-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
430 AM CDT TUE APR 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

AN ELEVATED FIRE DANGER DUE TO LOW HUMIDITIES THIS AFTERNOON,
OTHERWISE LIGHT WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A MINIMAL CHANCE FOR SHOWERS AND THUNDERSTORMS THURSDAY NIGHT OR
FRIDAY AS A PACIFIC COLD FRONT MOVES THROUGH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-130930-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
430 AM CDT TUE APR 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEAR SHORE AND OUTER
WATERS UNTIL 7 AM. THE OUTER WATERS WILL REMAIN UNDER A SMALL CRAFT
ADVISORY UNTIL 10 AM THIS MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SOUTHEASTERLY RETURN FLOW SETS UP ON WEDNESDAY. A PACIFIC COLD
FRONT COULD BRING STRONG NORTHERLY WINDS FRIDAY NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NEEDED.

SWEENEY

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 1:23 AM CDTSmall Craft AdvisoryLCH5 hr

Nearby

Small Craft Advisories in Louisiana, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.